Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 7, NWS Elko, NV

June 26, 2006

NWS Elko, NV issued this red flag warning at Jun 26, 2006, 4:07 AM PDT. It took effect at Jun 26, 2006, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2006, 4:07 AM PDT (11:07 UTC)
In effect from
Jun 26, 2006, 11:00 AM PDT
Expired
Jun 26, 2006, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 261107
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
407 AM PDT MON JUN 26 2006

...RED FLAG WARNING FOR PORTIONS OF NORTHERN AND CENTRAL NEVADA
FOR THIS AFTERNOON AND EVENING FOR DRY LIGHTNING...
...FIRE WEATHER WATCH FOR NORTHERN AND CENTRAL NEVADA FOR TUESDAY
AFTERNOON AND EVENING FOR DRY LIGHTNING...

.HIGH LEVEL MOISTURE WILL BE IN PLACE ACROSS NORTHERN AND CENTRAL
NEVADA TODAY AND TUESDAY...TRAPPED UNDER HIGH PRESSURE. THE
COMBINATION OF SURFACE HEATING AND THE MOISTURE WILL BE SUFFICIENT
TO TRIGGER DRY THUNDERSTORMS ACROSS ZONES 451...454...AND 457
TODAY...TRANSITIONING TO WET IN THE EVENING ACROSS WESTERN
PORTIONS. STORM MOVEMENT WILL BE SLOW...AND THIS MAY BRING SOME
WETTING RAINS TO THE SURFACE. HOWEVER...GUSTY WINDS FROM THE
THUNDERSTORMS COULD SPREAD FIRE RAPIDLY.

DRY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY...ACROSS ZONES
451...452... 454... 455... AND 457. STORM MOVEMENT WILL AGAIN BE
SLOW...ALLOWING SOME STORMS TO BECOME WET IN THE LATE AFTERNOON
AND EVENING.


NVZ451-454-457-261915-
/O.UPG.KLKN.FW.A.0004.060626T2000Z-060627T0400Z/
/O.NEW.KLKN.FW.W.0007.060626T1800Z-060627T0400Z/
/O.CON.KLKN.FW.A.0005.060627T2000Z-060628T0400Z/
HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
407 AM PDT MON JUN 26 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR DRY LIGHTNING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING.

ISOLATED DRY THUNDERSTORMS WILL DEVELOP MIDDAY AND INCREASE IN
COVERAGE DURING THE AFTERNOON. SOME STORMS MAY TRANSITION TO WET
DURING THE LATE AFTERNOON AND EVENING...MAINLY ACROSS WESTERN
PORTIONS OF ZONES 451...454...AND 457. IN ADDITION TO DRY
LIGHTNING...GUSTY WINDS FROM THESE THUNDERSTORMS COULD SPREAD FIRE
RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NVZ452-455-261915-
/O.CON.KLKN.FW.A.0005.060627T2000Z-060628T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
WHITE PINE COUNTY-
407 AM PDT MON JUN 26 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR DRY LIGHTNING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

455 - WHITE PINE COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FIRE WEATHER
WATCH FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING.

DRY THUNDERSTORMS WILL DEVELOP MIDDAY TUESDAY AND INCREASE IN COVERAGE
DURING THE AFTERNOON. SOME STORMS MAY TRANSITION TO WET DURING THE
LATE AFTERNOON AND EVENING. IN ADDITION TO DRY LIGHTNING...GUSTY
WINDS FROM THESE THUNDERSTORMS COULD SPREAD FIRE RAPIDLY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
2 follow-up statements
000 
WWUS85 KLKN 262119
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
219 PM PDT MON JUN 26 2006

...RED FLAG WARNING FOR PORTIONS OF NORTHERN AND CENTRAL NEVADA
FOR THIS AFTERNOON AND EVENING FOR DRY LIGHTNING... 
...RED FLAG WARNING FOR NORTHERN AND CENTRAL NEVADA FOR TUESDAY
AFTERNOON AND EVENING FOR DRY LIGHTNING...

.HIGH LEVEL MOISTURE WILL BE IN PLACE ACROSS NORTHERN AND CENTRAL
NEVADA THROUGH TUESDAY...TRAPPED UNDER HIGH PRESSURE. THE COMBINATION
OF SURFACE HEATING AND THE MOISTURE WILL BE SUFFICIENT TO TRIGGER
DRY THUNDERSTORMS ACROSS THE FIRE DISTRICT THIS EVENING...AND
THEN AGAIN TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS WILL
TRANSITION TO WET IN THE EVENING ACROSS WESTERN PORTIONS. STORM
MOVEMENT WILL BE SLOW...AND THIS MAY BRING SOME WETTING RAINS TO
THE SURFACE. HOWEVER...GUSTY WINDS FROM THE THUNDERSTORMS COULD
SPREAD FIRE RAPIDLY.


NVZ451-454-457-270400-
/O.UPG.KLKN.FW.A.0005.060627T2000Z-060628T0400Z/
/O.NEW.KLKN.FW.W.0008.060627T2000Z-060628T0400Z/
/O.CON.KLKN.FW.W.0007.000000T0000Z-060627T0400Z/
HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
219 PM PDT MON JUN 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR DRY LIGHTNING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY 
FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM PDT UNTIL 9 PM PDT TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SCATTERED DRY THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS
ZONES 451...454...AND 457. SOME STORMS MAY TRANSITION TO
WET...MAINLY IN THE WEST. IN ADDITION TO DRY LIGHTNING...GUSTY
WINDS FROM THESE THUNDERSTORMS COULD SPREAD FIRE RAPIDLY.

SCATTERED DRY THUNDERSTORMS WILL AGAIN DEVELOP MIDDAY TUESDAY AND
INCREASE IN COVERAGE DURING THE AFTERNOON. SOME STORMS MAY
TRANSITION TO WET DURING THE LATE AFTERNOON AND EVENING...MAINLY
ACROSS WESTERN PORTIONS OF ZONES 451...454...AND 457. IN ADDITION
TO DRY LIGHTNING...GUSTY WINDS FROM THESE THUNDERSTORMS COULD
SPREAD FIRE RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING AND LOW FUEL
MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$

NVZ452-455-271400-
/O.UPG.KLKN.FW.A.0005.060627T2000Z-060628T0400Z/
/O.NEW.KLKN.FW.W.0008.060627T2000Z-060628T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
WHITE PINE COUNTY-
219 PM PDT MON JUN 26 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY 
FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
455 - WHITE PINE COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR
DRY LIGHTNING...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING.

DRY THUNDERSTORMS WILL DEVELOP MIDDAY TUESDAY AND INCREASE IN
COVERAGE DURING THE AFTERNOON. SOME STORMS MAY TRANSITION TO WET
DURING THE LATE AFTERNOON AND EVENING. IN ADDITION TO DRY
LIGHTNING...GUSTY WINDS FROM THESE THUNDERSTORMS COULD SPREAD
FIRE RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING AND LOW FUEL
MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KLKN 270346
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
846 PM PDT MON JUN 26 2006

...RED FLAG WARNING FOR NORTHERN AND CENTRAL NEVADA FOR TUESDAY
AFTERNOON AND EVENING FOR DRY LIGHTNING...

.HIGH LEVEL MOISTURE WILL BE IN PLACE ACROSS NORTHERN AND CENTRAL
NEVADA THROUGH TUESDAY...TRAPPED UNDER HIGH PRESSURE. THE
COMBINATION OF SURFACE HEATING AND THE MOISTURE WILL BE
SUFFICIENT TO TRIGGER DRY THUNDERSTORMS ACROSS THE FIRE DISTRICT
AGAIN TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS WILL
TRANSITION TO WET IN THE EVENING ACROSS WESTERN PORTIONS. STORM
MOVEMENT WILL BE SLOW...AND THIS MAY BRING SOME WETTING RAINS TO
THE SURFACE. HOWEVER...GUSTY WINDS FROM THE THUNDERSTORMS COULD
SPREAD FIRE RAPIDLY.

NVZ451-454-457-271215-
/O.EXP.KLKN.FW.W.0007.000000T0000Z-060627T0400Z/
/O.CON.KLKN.FW.W.0008.060627T2000Z-060628T0400Z/
HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
846 PM PDT MON JUN 26 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
TUESDAY...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

THUNDERSTORM ACTIVITY HAS DIMINISHED ACROSS NORTHERN AND CENTRAL
NEVADA THIS EVENING...AS SUCH...HAVE ALLOWED THE RED FLAG WARNING
TO EXPIRE.

SCATTERED DRY THUNDERSTORMS WILL REDEVELOP AGAIN EARLY TUESDAY
AFTERNOON...CREATING HAZARDOUS FIRE WEATHER CONDITIONS. WILL
CONTINUE THE RED FLAG WARNING FOR TUESDAY.  
 
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ452-455-271215-
/O.CON.KLKN.FW.W.0008.060627T2000Z-060628T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
WHITE PINE COUNTY-
846 PM PDT MON JUN 26 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
TUESDAY. 

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
455 - WHITE PINE COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

DRY THUNDERSTORMS WILL DEVELOP MIDDAY TUESDAY AND INCREASE IN
COVERAGE DURING THE AFTERNOON. SOME STORMS MAY TRANSITION TO WET
DURING THE LATE AFTERNOON AND EVENING. IN ADDITION TO DRY
LIGHTNING...GUSTY WINDS FROM THESE THUNDERSTORMS COULD SPREAD
FIRE RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING AND LOW
FUEL MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


ROOD/AWG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 25, 2:13 PM PDT, 13 hours 54 minutes earlier.

Area forecast discussion, Jun 25, 2:13 PM PDT, 13 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT SUN JUN 25 2006

.SYNOPSIS...STRONG HIGH PRESSURE WILL RESIDE OVER NEVADA THROUGH
TUESDAY. HIGH LEVEL MOISTURE OVER CENTRAL NEVADA WILL SPREAD NORTH
OVER THE NEXT COUPLE DAYS...INCREASING THE THREAT OF THUNDERSTORMS.
MOISTURE WILL INCREASE LATER IN THE WEEK FOR A GREATER CHANCE OF
PRECIPITATION WITH THE THUNDERSTORMS. &&

.SHORT TERM...TONIGHT THROUGH TUESDAY. UPPER HIGH CENTERED OVER WEST
CENTRAL NV WITH WEAK ANTICYCLONICALLY CURVED JET MAX ALONG NRN NV
BORDER. ENOUGH DIVERGENCE ALOFT ASSOCIATED WITH JET TO INCREASE HIGH
LEVEL LIFT AND MOISTURE. SINCE NAM HAD NO HANDLE ON THE NORTHWARD
EXTENT OF TODAYS CONVECTION...WILL LEAN TOWARD THE GFS SOLUTION NEXT
COUPLE DAYS. MAIN CONVECTIVE BAND CONTINUES TO DEVELOP OVER CENTRAL
NV AND FITS NICELY WITH H5-7 THETA E RIDGE. THIS SAME RIDGE EXTENDS
INTO WESTERN HUMBOLDT COUNTY AND SHOULD SEE SOME LATE DAY CONVECTION
IN THAT AREA. ACTIVITY SHIFTS A LITTLE FURTHER EAST MONDAY WITH DEW
PTS CREEPING UP. STILL LOOKS PLENTY DRY ENOUGH FOR FIRE WEATHER
WATCH WEST MONDAY AFTERNOON AND THROUGHOUT CWFA TUE AFTERNOON.
CONVECTIVE COVERAGE SHOULD EASILY GET INTO WIDELY SCATTERED CATEGORY
NEXT COUPLE DAYS. THINGS TURN WETTER AFTER TUESDAY AS FLOW TURNS
SOUTH TO SOUTHWEST. TEMPS TO REMAIN ABOVE NORMAL WITH GRADUAL TREND
TOWARD INCREASING HUMIDITY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. ALL MEDIUM RANGE MODELS
IN GOOD AGREEMENT WITH UPPER RIDGE AXIS MOVING EAST OF AREA
TUESDAY NIGHT INTO WEDNESDAY. THIS WILL ALLOW MONSOON MOISTURE TO
THE SOUTH AND WEST TO MOVE ACROSS CENTRAL AND NORTHERN NEVADA.
THUNDERSTORMS WILL TRANSITION QUICKLY TO WET TYPE. MODELS KEEP US
IN MOIST UNSTABLE SOUTHERLY TO SOUTHWESTERLY FLOW THROUGH SATURDAY...
AND THEN DRY US ON SUNDAY AS RIDGE REBUILDS. MADE ONLY SLIGHT TWEAKS
TO PREVIOUS FORECAST. RCS

&&

.AVIATION...VFR...EXCEPT IN AND NEAR ISOLATED AFTERNOON AND
EARLY EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN OF CENTRAL
NEVADA. REA &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:19 PM PDTRed Flag WarningLKN31 hr

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.